MAUDE Adverse Event Report: ENVUE MEDICAL (USA) INC. ENVUE FEEDING TUBE PLACEMENT SYSTEM; GASTROINTESTINAL TUBE AND ACCESSORIES

ENVUE MEDICAL (USA) INC. ENVUE FEEDING TUBE PLACEMENT SYSTEM; GASTROINTESTINAL TUBE AND ACCESSORIES
Model Number ENV-20000
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/09/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Although the reported cause of the event is identified as tension pneumothorax, we found that the x-rays provided during our investigation are inconclusive.The x-ray images were reviewed by a physician, whose expertise includes 10 years of training in gastroenterology and 30 years in pulmonary medicine.His conclusion was that none of the x-ray images demonstrate evidence of pneumothorax, including tension pneumothorax.
 
Event or Problem Description
Patient information: 74-year-old female.Not mechanically ventilated.No recent surgical procedures.The patient experienced two cardiac arrest events (coded twice).Reason for current hospitalization: acute encephalopathy.Past medical history: malignancy (not specified).Reported cause of death: tension pneumothorax envue machine was used for ngt placement and the user reported that there was no deviation message on screen during placement.At the time of tube insertion, there was no indication of respiratory distress.Chest x ray on (b)(6) 2026, 22:06) was ordered post placement and there was no read on it prior to mrt.Patient has had a steady decline in respiratory status since then.X ray impression stated that ngt was in right lower lobe of the lung, with no visible pneumothorax, with bilateral effusions and atelectasis.Ngt was removed and second chest x ray on (b)(6) 2026, 04:09) ordered post removal to confirm no pneumothorax.Second x ray showed no distinct pneumothorax, as well as right overload and pulmonary edema, bilateral effusions (left>right), passive atelectasis (favored over pneumothorax).The patient's condition deteriorated on (b)(6) 2026, 06:30) despite intubation at bedside, leading to a cardiac arrest (06:47).During this emergency, staff performed life-saving cpr with chest compressions.The patient eventually was transferred to the icu.Upon transfer to the icu, a third chest x-ray was performed on (b)(6) 2026, 07:35).The impression indicated: small left pneumothorax and large right tension pneumothorax & hemothorax; ng tube malposition likely precipitating event even though post placement x ray of the ng tube did not show pneumothorax.Shortly thereafter, the patient went into another cardiac arrest.At this point, the medical team attempted a 14-gauge needle tap before proceeding to insert a right-sided chest tube.The team continued cpr for 30 minutes.Finally, the code was called off at 8am.During our investigation, a placement simulation was generated using the system's raw data.The analysis showed: 1.Patient registration was performed incorrectly, as evidenced by a clear deviation (~10cm) of tube tip from the patient's midline at the point of insertion (the esophagus is normally aligned with midline).2.Due to the incorrect patient registration, the system did not detect tube entry into the body, and therefore a green pathway was not displayed.3.The user did not recognize the mistake but disregarded all warning signs and continued to advance the tube "blindly".4.Moreover, the "insert the feeding tube" message appeared on the screen throughout the entire procedure, indicating that the system did not recognize tube entry.Since the system did not detect tube entry into the body, the arrow indicator did not change to red.

Brand Name
ENVUE FEEDING TUBE PLACEMENT SYSTEM
Common Device Name
GASTROINTESTINAL TUBE AND ACCESSORIES
Manufacturer (Section D)
ENVUE MEDICAL (USA) INC.
762 w. algonquin road
arlington heights, IL 60005
Manufacturer Contact
thomas dold
762 w. algonquin road
arlington heights, IL 60005
8007472115
MDR Report Key24594481
Report Number3017081712-2026-00001
Device Sequence Number18760707
Product Code KNT
UDI-Device IdentifierB483EVN200000
UDI-PublicB483EVN200000
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberENV-20000
Device Catalogue NumberENV-20000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite